Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 6, 2016, 3:05 PM PDT for Humboldt County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2016, 3:05 PM PDT (22:05 UTC)
- Expired
- May 6, 2016, 3:45 PM PDT
- In force
- 40 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Humboldt County, NV
The radar
The Elko radar (KLRX), 147 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WUUS55 KLKN 062205 SVRLKN NVC013-062245- /O.NEW.KLKN.SV.W.0004.160506T2205Z-160506T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT FRI MAY 6 2016 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWESTERN NEVADA... * UNTIL 345 PM PDT * AT 305 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF KINGS RIVER VALLEY...AND MOVING NORTHWEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KINGS RIVER VALLEY AND THACKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4154 11794 4147 11801 4152 11862 4192 11822 TIME...MOT...LOC 2205Z 123DEG 24KT 4157 11810 $$ 86
2 follow-up statements
786 WWUS55 KLKN 062224 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 324 PM PDT FRI MAY 6 2016 NVC013-062245- /O.CON.KLKN.SV.W.0004.000000T0000Z-160506T2245Z/ HUMBOLDT NV- 324 PM PDT FRI MAY 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR NORTH CENTRAL HUMBOLDT COUNTY... AT 324 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINGS RIVER VALLEY...MOVING NORTHWEST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... KINGS RIVER VALLEY AND THACKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4154 11794 4147 11801 4152 11862 4192 11822 TIME...MOT...LOC 2224Z 123DEG 24KT 4164 11824 $$ 86
042
WWUS55 KLKN 062245
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT FRI MAY 6 2016
NVC013-062255-
/O.EXP.KLKN.SV.W.0004.000000T0000Z-160506T2245Z/
HUMBOLDT NV-
345 PM PDT FRI MAY 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUMBOLDT COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4154 11794 4147 11801 4152 11862 4192 11822
TIME...MOT...LOC 2242Z 123DEG 24KT 4164 11824
$$
86What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:37 PM PDT, 28 minutes earlier.
Area forecast discussion, May 6, 2:37 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT FRI MAY 6 2016 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL SLOWLY MOVE THROUGH THE GREAT BASIN THROUGH THE WEEKEND BRINGING SHOWERS AND THUNDERSTORMS. A DRYING TREND WILL BEGIN ON MONDAY. && .SHORT TERM...TONIGHT THROUGH MONDAY. A LOW PRESSURE SYSTEM CENTERED OVER SOUTHERN CA THIS AFTERNOON WILL CONTINUE TO SLOWLY MOVE EASTWARD. AS IT DOES MOISTURE WILL CONTINUE TO WRAP AROUND THIS SYSTEM INTO NORTHERN AND CENTRAL NV THROUGH THE WEEKEND FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER RETURNS ON MONDAY AS LOW PRESSURE SYSTEM MOVES OFF TO THE EAST AND A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE BEGINNING OF THE LONG TERM PERIOD...THEN BEGIN TO DISAGREE BY THE MID-WEEK PORTION. ON MONDAY NIGHT THROUGH TUESDAY NIGHT...SHORTWAVE TROUGH IN THE MEAN FLOW WILL BE DIVING SOUTH WITH THE BEST MOISTURE REMAINING EAST OF THE FORECAST AREA. THERE COULD BE SOME RESIDUAL MOISTURE ACROSS SOME PARTS OF THE FORECAST AREA...JUST ENOUGH TO GENERATE SOME SHOWERS AND THUNDERSTORMS. AS SUCH...POPS WERE KEPT MAINLY ISOLATED OVER THE EASTERN PORTIONS OF THE FORECAST AREA. THERE COULD BE SOME CLOUDS ALONG WITH SOME SUN DURING THE DAY. HIGHS ON TUESDAY WILL BE IN THE MID 60S TO LOW 70S. OVERNIGHT LOWS MONDAY NIGHT AND TUESDAY NIGHT WILL BE SIMILAR WITH READINGS IN THE MID 30S TO MID 40S. BY WEDNESDAY AND WEDNESDAY NIGHT...HEIGHTS RISE SOME DURING THIS TIME FRAME...WITH SOME ISOLATED SHOWERS STILL REMAINING. WITH THE RESULTING INCREASE IN HEIGHTS...AFTERNOON HIGHS WILL BE IN THE UPPER 60S TO MID 70S ACROSS THE AREA. WINDS WILL BE ON THE LIGHT SIDE. NOT MUCH ACTIVITY IS EXPECTED DURING THE OVERNIGHT HOURS AS THE FLOW REMAINS NEARLY WEST TO EAST. LOWS WILL BE IN THE UPPER 30S TO MID 40S. THURSDAY THROUGH SATURDAY. MODELS ARE OUT OF PHASE DURING THIS TIME SO DID NOT MAKE TOO MANY CHANGES TO THIS PORTION OF THE FORECAST. HIGHS WILL BE IN THE 70S WITH LOWS IN THE 30S AND 40S. && .AVIATION...ACTIVE DAY ACROSS ALL TAF SITES WITH SHOWERS AND THUNDERSTORMS AFFECTING THE TERMINALS THIS AFTERNOON. GENERAL CONDITIONS WILL BE VFR...BUT THE CIGS/VSBY IN THE HEAVIEST SHOWERS DECREASE BRIEFLY TO MVFR. SOME BREEZINESS WITH GUSTS TO 30KT POSSIBLE THROUGH THE EVENING. ACTIVITY WILL CONTINUE INTO THE EVENING...WITH -SHRA/-TSRA REDEVELOPING TOMORROW. && .HYDROLOGY...HIGH STREAM FLOWS WILL CONTINUE THIS WEEK DUE TO WARMER TEMPERATURES AND SUBSEQUENT MELTING OF SNOW FROM HIGHER ELEVATIONS. SOME SMALLER CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANKFULL...ESPECIALLY ACROSS ELKO COUNTY. THE JARBIDGE RIVER AND LAMOILLE CREEK ARE CONTINUING TO RISE AND HAVE BEEN PEAKING IN THE EVENING HOURS EACH DAY. HIGH FLOWS IN OR NEAR SMALL STREAMS MAY CAUSE SOGGY OR ERODED SECONDARY ROADWAYS THAT COULD MAKE THEM IMPASSABLE AT TIMES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/86/86
Hazardous weather outlook, May 6, 9:38 AM PDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 938 AM PDT FRI MAY 6 2016 NVZ030-031-033>041-070500- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 938 AM PDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS NORTHERN AND CENTRAL NEVADA AND CONTINUE INTO THE EVENING HOURS. THE STRONGEST STORMS ARE EXPECTED ACROSS NORTHERN NEVADA. SOME STORMS WILL PRODUCE STRONG GUSTY WINDS, SMALL HAIL, AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND, THEN A DRYING TREND WILL BEGIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, May 6, 12:09 PM PDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1209 PM PDT FRI MAY 6 2016 NVZ031-036-062000- NORTHERN ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 1209 PM PDT FRI MAY 6 2016 ...SPECIAL WEATHER STATEMENT... AT 1208 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EMIGRANT PASS...MOVING NORTHWEST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMIGRANT PASS. LAT...LON 4070 11616 4058 11633 4090 11678 4108 11651 TIME...MOT...LOC 1908Z 139DEG 23KT 4070 11631 CEC
Special weather statement, May 6, 1:12 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 112 PM PDT FRI MAY 6 2016 NVZ030-031-036-062100- NORTHERN ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- HUMBOLDT COUNTY NV- 112 PM PDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER...NORTHERN EUREKA...EAST CENTRAL HUMBOLDT AND WEST CENTRAL ELKO COUNTIES UNTIL 200 PM PDT... AT 111 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF MIDAS...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ADAM PEAK...CHIMNEY DAM RESERVOIR AND TWIN CREEKS MINE. LAT...LON 4103 11655 4080 11679 4122 11780 4157 11734 TIME...MOT...LOC 2011Z 128DEG 38KT 4101 11677 91
Special weather statement, May 6, 1:19 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 119 PM PDT FRI MAY 6 2016 NVZ031-062100- NORTHERN ELKO COUNTY NV- 119 PM PDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 200 PM PDT... AT 118 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF CONTACT...MOVING NORTHWEST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH PEA SIZED HAIL. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELKO COUNTY. LAT...LON 4169 11492 4164 11495 4168 11527 4187 11507 TIME...MOT...LOC 2018Z 121DEG 20KT 4170 11500 86
Special weather statement, May 6, 1:53 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
153 PM PDT FRI MAY 6 2016
NVZ031-062130-
NORTHERN ELKO COUNTY NV-
153 PM PDT FRI MAY 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 230 PM
PDT...
AT 152 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF JARBIDGE...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH PEA SIZED HAIL.
LOCATIONS IMPACTED INCLUDE...
JARBIDGE.
LAT...LON 4182 11510 4170 11515 4177 11556 4200 11537
4200 11532
TIME...MOT...LOC 2052Z 121DEG 20KT 4182 11527
86Special weather statement, May 6, 2:54 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT FRI MAY 6 2016 NVZ030-062230- HUMBOLDT COUNTY NV- 254 PM PDT FRI MAY 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT COUNTY UNTIL 330 PM PDT... AT 254 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF OROVADA...MOVING NORTHWEST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGS RIVER VALLEY AND THACKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4151 11787 4144 11794 4153 11847 4183 11817 TIME...MOT...LOC 2154Z 123DEG 24KT 4153 11802 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| May 6, 1:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| May 6, 1:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| May 6, 1:32 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 28 min |
| May 6, 1:53 PM PDT | Special Weather Statement | LKN | 37 min | |
| May 6, 1:58 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 32 min |
| May 6, 2:54 PM PDT | Special Weather Statement | LKN | Humboldt | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.